Another look at the identification at infinity of sample selection models

Journal Article

It is often believed that without instruments, endogenous sample selection models are identified only if a covariate with a large support is available (see, e.g., Chamberlain, 1986, Journal of Econometrics 32, 189-218; Lewbel, 2007, Journal of Econometrics141, 777-806). We propose a new identification strategy mainly based on the condition that the selection variable becomes independent of the covariates for large values of the outcome. No large support on the covariates is required. Moreover, we prove that this condition is testable. We finally show that our strategy can be applied to the identification of generalized Roy models. © 2012 Cambridge University Press.

Full Text

Duke Authors

Cited Authors

  • D'Haultfoeuille, X; Maurel, A

Published Date

  • 2013

Published In

Volume / Issue

  • 29 / 1

Start / End Page

  • 213 - 224

International Standard Serial Number (ISSN)

  • 0266-4666

Digital Object Identifier (DOI)

  • 10.1017/S026646661200028X